Jump to content
CrazyBoards.org

Recommended Posts

I think I am overly concerned about developing tardive dyskinesia. I have been on Seroquel and antipsychotics for 14 years and I heard the longer a person has been on antipsychotics the greater the risk of TD. Everything I have read about TD says its permanent unless caught very early. I know I don't have any signs of TD (yet) but I just can't stop worrying about it. I do move my toes a lot especially when sitting on the couch, I don't have any movements in the face or mouth area. I know having sz/a means I will likely need antipsychotics for the rest of my life but I am so terrified of permanent TD. Does anyone know of any studies or any good info out there about the percentages of how many people develop it after long term use? I just saw my pdoc last Monday so I won't see him for 3 months but I am going to ask about this the next time I see him.

Link to comment
Share on other sites

TD is actually quite rare and more common with 'typical' antipsychotics like Thorazine and Haldol.. You can take medications like Cogentin, Artane or Mirapex (and others) to counter the side effects.

Extrapyrimidal side effects (EPS) are more common with the atypical antipsychotics, which can be controlled with the same medications and mimic TD. In my personal experience, I thought I had TD when I was on Thorazine, but after coming off of it, after 6 months of being on it, everything went away. The newer atypicals aren't so much to worry about.

Link to comment
Share on other sites

the chances are very low for Seroquel from what i remember, very low. but higher for Risperdal. However, you're not at a particularly high dose for Risperdal so that's another thing to consider.  if you were at like 12 mg of risperdal then i would be concerned.

try the search terms "incidence of tardive dyskinesia (or TD) with atypical antipsychotics"

Edited by NullChamber
Link to comment
Share on other sites

I was on Geodon for over 10 years, and I developed TD. Most of my symptoms are with my mouth and tongue.  I am now on Clozaril, and some symptoms went away right away, and some are slowly improving.  If my symptoms now remained the same, I guess I could live with that.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...